How do you help the pain?

Discussion in 'Fibromyalgia Main Forum' started by DVoit, Oct 17, 2011.

  1. DVoit

    DVoit New Member

    HI all. haven't been on the site for while. I am 66 now and still suffer from FM. I am wondering what antidepressant helps you. I have been on effexor XR for a long time. Every time I try to ween off I get really achy and sick. I am at my wits end with this pain. Life is sad with this. Any help you can give me would be wonderful. Thanks in advance for your responses.


    PITATOO Member

    Does the effexor help you? If so are you trying to quit for a side effect etc..?

    I am 48 had FMS/CFIDS since 1994, have been on every antidepressant out there, none helped me. Ultram/tramadol is the only pain killer that has ever help and low dose of Valium as a mild muscle relaxer. That's about all that helps me.

    I know it gets tougher and tougher all the time.

    I do know that weaning off of antidepressants will make you feel really worse, you are not sure if it is the fms/cfids or the weaning off the drugs???? Scary...I don't like having to take meds all the time because I know someday it will over tax my liver etc. But I must to be able to keep working as I am quite a ways from retirement, work for myself and don't have any disability plan except for govenment and don't want to go that route but only as very, very last resort.

    If you need to get off your effexor for a reason , try and work with your Dr. to replace it and try to wean off very slowly. Google weaning off certain meds. Two years ago I was on 30mg a day of Valium, somewhat high, starting weaning off at about 10% a month, very slow, now I am down to 8mg a day and think I have found the point where I am not going to lower it further. As far as the ultram was on 2 50mg 4 x a day now on 2 50mg 3 x a day. My liver enzymes were slightly above normal but are now half of what they were.

    Do a lot of research so you don't wean off too quickly, again dont' know your whole story so hard to say exactly what to try. And not sure how expensive Effexor is.

    Hope you start feeling better, Bobby
  3. Saoirse3

    Saoirse3 Member

    Cymbalta was the worse. I would just cry and cry, getting so upset and just wanting to die form the pain and emotional upsets. That is when I discovered I had liver disease and NASH. My doc wanted to get me OFF ADs so I spent two weeks on Prozac AND Cymblata, them a week on Prozac and then nothing. It was WEIRD! Haven't had an AD in two years, but still get depressed at times. Pain is always there, never goes away, but gets to a dull ache where I can get a little sleep. I shall see what he Nucynta brings.
  4. nah.stacey

    nah.stacey Member

    When Effexor began to lose it's use, (for the pain right? liar, liar pants on fire) Effexor does NOT help with pain. It is an anti-depressant plain and simple, what does that have to do with pain???

    Well the next thing they put me on in conjunction with the Effexor was Lyrica, for phantom pain, after all WHAT is FM? Worked a bit but the Effexor still wasn't cutting it. Next we switched out the Effexor and Lyrica with Savella. Worked OK but the phantom FM pain was KILLING me, yeah I had tramadol too but still. Next we went to Savella plus Lyrica DING DING DING. We have a winner. The two of them together cut the pain in half what a God-send. Ask your doc about the Savella instead of Effexor. Just a little word of caution if you start to take Lyrica for FM??
    It packs on about 10 lbs everytime you start it up. SO BEWARE.

    Had the same issue as Saoirse3 with Cymbalta. IT IS NOT FOR FM/CHRONIC FATIGUE PATIENTS. IT ONLY MAKES YOU SUICIDAL. My friend lost her mom to this drug (she committed suicide, ON HOSPITAL WATCH NO LESS). It is pure evil for someone with FM.

    Good luck with all,
  5. shell3

    shell3 New Member

    i have this plus other things wrong..i find that a heating pad helps alot plus put a pillow under your feet while you sleep. it doesnt stop the pain for me but it helps.. i hate taking drugs!!! it seems that alot of them have bad sideaffects.. i wish you well and take care ,, shell3